Alert archive / California / Wind Advisories in 2020
Wind Advisory 55, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 5, 2020, 8:35 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2020, 8:35 PM PDT (03:35 UTC)
- Expired
- Aug 6, 2020, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
488 WWUS76 KLOX 060335 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 835 PM PDT Wed Aug 5 2020 CAZ039-061000- /O.NEW.KLOX.WI.Y.0055.200806T0335Z-200806T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 835 PM PDT Wed Aug 5 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts to 45 mph and isolated gusts to 50 mph. * WHERE...Santa Barbara County South Coast west of Santa Barbara. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Smith
1 follow-up statement
951 WWUS76 KLOX 061003 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 303 AM PDT Thu Aug 6 2020 CAZ039-061115- /O.EXP.KLOX.WI.Y.0055.000000T0000Z-200806T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 303 AM PDT Thu Aug 6 2020 ...WIND ADVISORY HAS EXPIRED... Winds have diminishd below advisory level. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 5, 8:12 PM PDT, 23 minutes earlier.
Area forecast discussion, Aug 5, 8:12 PM PDT, 23 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
812 PM PDT Wed Aug 5 2020
.SYNOPSIS...05/526 PM.
Night through morning low clouds and fog will continue across the
coasts and valleys through late this week, then will begin to
recede toward the coast over the weekend. Cooler temperatures are
expected Thursday, then a gradual warming trend is expected through
the weekend.
&&
.SHORT TERM (WED-SAT)...05/811 PM.
***UPDATE***
An upper level trough along the California coast will deepen
through Thursday morning, and then gradually weaken through
Saturday. With the lowering heights aloft and strongest onshore
gradients, the marine layer depth will peak tonight into early
Thursday. Low clouds and fog will move in over all of the valleys,
and up the interior mountains slopes overnight. The deep,
extensive marine layer will result in the coolest day of the week
Thursday, with highs in the mid 70s to mid 80s across the area.
Clearing will be gradual and some coastal areas may not see
complete clearing in the afternoon.
Slow warming and drying is expected Friday into Saturday, but
temperatures will remain below normal. Low clouds will recede
closer to the coast as the upper trough weakens.
As for winds, northerly pressure gradients over southern Santa
Barbara County are producing north wind gusts up to 45 mph near
Refugio and Gaviota. The stronger winds are expected to be limited
in areal extent, and in time, diminishing after 11 pm.
.LONG TERM (SUN-WED)...05/140 PM.
The early summer like pattern is expected to continue into next
week, though small height rises due to the trough weakening will
likely result in slightly warmer temps by mid week but otherwise
not much change in the night/morning low clouds and fog pattern
and no hint of monsoon flow even through the 10 day forecast.
Models still at odds towards the end of next week with the GFS
showing the same pattern continuing while the ECMWF still has a
trough but much higher heights as a ridge tries to push in from
the southwest. Both models are showing a couple of tropical
systems developing near the coast of southern Mexico mid to late
next week and moving west over the Pacific which may eventually
send some swells our way.
&&
.AVIATION...06/0024Z.
At 2330Z at KLAX, the marine layer was 2000 ft deep. The top of
the inversion was around 4500 ft with a temp of 24 C.
Moderate confidence overall in the 00Z TAFs. A deepening marine
layer will bring low clouds to the coast and valleys overnight.
Generally, MVFR conditions are expected, but there is a 30%
chance of IFR conditions for all sites. Moderate confidence in
timing of cigs onset and clearing, which could occur +/- 2 hour
from TAF times.
Gusty SW-W winds will affect the Antelope Valley through much of
the period, strongest during the afternoon to evening hours.
KLAX...Moderate confidence in the 00Z TAF. There is a 30% chance
that conditions will drop to IFR, mainly during the evening hours.
There is a 20% chance of east winds reaching 8 kt between 12z and
17Z Thu morning.
KBUR...Moderate confidence in the 00Z TAF. The onset of MVFR cigs
could differ by at least 2 hours from taf time of 08Z. There is a
30% chance of IFR conditions overnight.
&&
.MARINE...05/730 PM.
Across the outer waters...moderate to high confidence in
forecast of Small Craft Advisory (SCA) winds through at least
late Thursday night, and likely through Friday night, along with
rough choppy seas. Winds and seas are expected to remain below
SCA level Saturday through Sunday.
Across the inner waters north of Pt. Sal, moderate confidence in
SCA level winds through late tonight. There is a 40% chance of
SCA level winds during the afternoon/evening hours Thu and Fri.
Conditions are expected to remain below SCA levels Saturday
through Monday.
Across the Santa Barbara Channel,moderate confidence in forecast
of SCA level W to NW winds through late this evening across
western portions of the Channel. Otherwise, SCA conditions are not
expected through Monday. For the inner waters from Pt Mugu
southward, SCA conds are not expected during the forecast period.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday for
zones 645-650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Friday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
No significant hazards expected.
&&
PUBLIC...Smith/MW
AVIATION...Smith
MARINE...Smith
SYNOPSIS...MW/Smith
weather.gov/losangelesNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.